Caps Embedded in Grassmannians

G. L. Ebert, K. Metsch, T. Szönyi

Research output: Contribution to journalArticle

16 Citations (Scopus)


This paper is concerned with constructing caps embedded in line Grassmannians. In particular, we construct a cap of size q3 + 2q2 + 1 embedded in the Klein quadric of PG(5, q) for even q, and show that any cap maximally embedded in the Klein quadric which is larger than this one must have size equal to the theoretical upper bound, namely q3 + 2q2 + q + 2. It is not known if caps achieving this upper bound exist for even q > 2.

Original languageEnglish
Pages (from-to)181-196
Number of pages16
JournalGeometriae Dedicata
Issue number2
Publication statusPublished - Jan 1 1998



  • Caps
  • Grassmannians
  • Klein quadric

ASJC Scopus subject areas

  • Geometry and Topology

Cite this